Galpharm  Max Strength Cold & Flu Lemon Flavour 10 Sachets £1.59 @ Aldi.
267°Expired

Galpharm Max Strength Cold & Flu Lemon Flavour 10 Sachets £1.59 @ Aldi.

15
Found 16th Jan 2014
I found these to be much more effective than Lemsip, cleared my cold within 24 hours. Won't be using Lemsip again.

15 Comments

You realise that none of this medicine actually clears a cold, right? They just relieve the symptoms.

Also, aren't the active ingredients all the same? Paracetamol, caffeine, and phenelyphrine hydrochloride? Unless I'm mistaken

Think the Wilkos ones have an additional one but your right they are all the same which makes this offer hot

Surely they're only the same to an extent, you can't just 'copy' products due to the patent, so usually you'd have to change certain ingredients, meaning these could potentially be more effective than Lemsip, if this is the case?

Superman80

Think the Wilkos ones have an additional one but your right they are all … Think the Wilkos ones have an additional one but your right they are all the same which makes this offer hot



What I meant was, unless it's branded, or got ingredients in which actually combat the illness, they're usually around this price, though Aldi's does seem about 10-20p cheaper. Capsules are usually even cheaper, too, if that interests anyone. I dislike the taste of these drinks quite a lot, so I got for the capsules. If I've got a sore throat I'll try to have some hot blackcurrant squash or something similar

Voting hot purely due to your avatar/picture

PUSB

Keep Cov in Cov

Home Bargains and B & M stock this brand ,

ScorchingHot

Surely they're only the same to an extent, you can't just 'copy' products … Surely they're only the same to an extent, you can't just 'copy' products due to the patent, so usually you'd have to change certain ingredients, meaning these could potentially be more effective than Lemsip, if this is the case?



Nope the same, paracetamol is paracetamol. Unless one said paracetamol hydroxide for example which may be stronger or something. Drug patents don't last too long unless they are for a specific purpose hence why you have 20p packs of paracetamol. Also, like with legal highs, you can simply add a small change to make it different such as my example. Simply look at the active ingredients, ie the stuff that has an effect on the body, if the dosages are the same then its the same. You pay for the branding. I saw a pack of neurofen "migraine relief" and another called "tension headache". Both claimed to be targeting one but check the back, exact same dosage of ibuprofen. One was even a few more pence more than the other lol.

I would prefer to get generic cold capsules from the supermarket for like 55p. Same dosage and ingredients but a lot cheaper.

Lemsip/Beechams/Galpharm are usually a £1 from the pharmacy and always found in pound stores.

If the active ingredients are the same, the rest is paying for marketing and branding.

Watchdog did a good article on painkillers where different strengths targeting different pains cost more, especially if it marketed for females or rapid relief. Looking at the packaging, they all had the same product licence number meaning they were identical except for the packaging and upto double the price.

Good way to extract more money for those willing to pay for so-called benefits.
Your text here

Edited by: "gg1pl" 20th Jan 2014

This is the standard price for Aldi so not a hot deal.

Banned

Crapweasel

You realise that none of this medicine actually clears a cold, right? … You realise that none of this medicine actually clears a cold, right? They just relieve the symptoms.



This

Original Poster

Just read the back of the box to look at the ingredients. Paracetamol 1000mg, Phenylephrine Hydrochloride 12.2mg. Also contains Sucrose, Sodium Citrate, Aspartame & Ascorbic Acid.

Original Poster

Coventryloyal

Voting hot purely due to your avatar/picturePUSBKeep Cov in Cov

SISU OUT PUSB !!!

I understand that; usually its the same raw ingredients, with some 'citric acid' or um bongo added for extra flavour

Everyone should buy generic medicines - what's the point in spending 5 times the price on certain drugs, when they all have the same outcome?! People generally are just ignorant and taken in by fancy packaging, and well-known 'household' brands..

same active ingredients as Lemsip, bit cheaper. not sure about dosages but they should be about the same, and the sachets dissolved in a drink absorb more quickly than tablets. Tablets may be cheaper still but I suppose it is down to personal preference to an extent
Post a comment
Avatar
@
    Text